MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA SHOULDER GENERAL GLENOID POLYAXIAL SCREWDRIVER - NON-RETENTIVE; INSTRUMENT FOR SHOULDER SURGERY

MEDACTA INTERNATIONAL SA SHOULDER GENERAL GLENOID POLYAXIAL SCREWDRIVER - NON-RETENTIVE; INSTRUMENT FOR SHOULDER SURGERY
Model Number 04.01.10.0284
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/27/2021
Type of Reportable Event Malfunction
Event or Problem Description
The surgeon had difficulty implanting the glenosphere.Looking at the x-rays, a fragment of the screwdriver was noticed.The surgeon removed the fragment after removing the implant.A new glenosphere was used to complete the surgery.There was a 30 minutes delay, total surgery time 130 minutes.Also, the glenosphere screw thread was deformed.
 
Additional Manufacturer Narrative
Visual inspection performed by r&d project manager.One prong is confirmed to be broken.The screwdriver shaft was manufactured in aisi 420 mod as per drawing revision in force at the time of production.The material was modified from aisi 420 mod to aisi 420 b in order to improve the mechanical resistance of the instrument and prevent further occurrence of such events.The glenosphere does not show any signs of damage or discolouration.The glenosphere screw shows circular scratches on the outer surface of both the screw head and the main shaft.In addition the thread is damaged, likely due to malalignment while tightening the screw.It is not possible to determine whether the glenosphere was incorrectly seated on the baseplate due to the presence of the fragment.With the information at hand, it is not possible to identify the root cause of the event.Batch review performed on 19 november 2021.Lot 1854513: 32 items manufactured and released on 22-nov-2018.No anomalies found related to the problem.To date, 3 similar events have been reported on this lot.Additional component involved in the event: reverse shoulder system 04.01.0167 glenosphere 32xø22 (k170452) lot.189859.Lot 189859: 79 items manufactured and released on 10-apr-2019.Expiration date: 2024-03-10.No anomalies found related to the problem.To date, no items of the same lot have been sold.

Brand Name
SHOULDER GENERAL GLENOID POLYAXIAL SCREWDRIVER - NON-RETENTIVE
Common Device Name
INSTRUMENT FOR SHOULDER SURGERY
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ   6874
Manufacturer Contact
stefano baj
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key12868652
Report Number3005180920-2021-00916
Device Sequence Number5442042
Product Code LXH
UDI-Device Identifier07630971211902
UDI-Public07630971211902
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.01.10.0284
Device Catalogue Number04.01.10.0284
Device Lot Number1854513
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/23/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2021
Initial Report FDA Received Date11/24/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/22/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceAsian